Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Given Saphris for 4 days. Had extreme withdrawal, extreme sensitive. Could this be side effect?

My wife was given Saphris for 4 days ending wed. When she came home, she had extreme withdrawals. Also today, 4 days later, she has extreme light sensitivity. She can barely see outside. Can this be an after-effect? Also, she took a drug test last night and came up positive for benzodiazepine , which seems close to safris. Does this stay in your system that long? Also, she is a diabetic. Please advise. Thank you
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM,

I am Dr Mbong.

Saphiris has as one of its side effects, effects on muscles including those of the eye which are responsible to accomodation (the process of controlling the amount of light that enters the eyes and of permiting the eye to see very far or near objects). The extreme light sensitivity she developed is probably due to the medication. With time, it should go away. If it doesnt after a week, see an ophthamologist.

In some are cases, Saphiris can raise blood sugar and cause other side effects in diabetic patients. I advise she checks her blood sugar as soon as possible.

After the 4 day course of treatment , Safiris can stay in her body for 2-3 weeks. How good her kidneys are will determine how fast it will be elimanted from the body. Drinking lots of water can help eliminate it faster.

I wish her quick recovery.
Answered: Sat, 9 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor